Carbamazepine-induced DRESS syndrome leading to reversible myocarditis in a child


Creative Commons License

Çetin M. , MIS M. D. , Karaman K. , Yavuz İ. H. , Geylan H. , TUNCDEMIR P., ...More

CENTRAL EUROPEAN JOURNAL OF IMMUNOLOGY, vol.44, no.1, pp.102-105, 2019 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 44 Issue: 1
  • Publication Date: 2019
  • Doi Number: 10.5114/ceji.2019.83700
  • Title of Journal : CENTRAL EUROPEAN JOURNAL OF IMMUNOLOGY
  • Page Numbers: pp.102-105

Abstract

DRESS (drug reaction with eosinophilia and systemic symptoms) syndrome is a rare type of delayed drug hypersensitivity reaction characterised by fever, skin rash, lymphadenopathy, and visceral involvement, which can be life threatening and is a childhood event. An eight-year-old boy was admitted with complaints of extensive rash and fever three weeks after the onset of treatment with carbamazepine for a diagnosis of epilepsy. Fever, as well as patches and plaques with indeterminate limits that tended to merge and were non-blanchable on a widespread erythematous layer, were revealed in physical examination. Extensive cervical, submandibular, and inguinal lymphadenopathy was observed. We present ours as the second case of myocarditis secondary to DRESS syndrome after carbamazepine use in the literature.